Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diabetic. Had severe stroke. Placed on Lantis. Developed severe itch lumps. Does this happen regularly?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 2041 Questions
as I have been a type 2 diabetic for around 12 years and have been on tablets however a sever stroke in January 2013 caused bsg to hit15 and whilst in hospital I was placed on 10mg per day of Lantis but after discharge after 7 weeks I developed a severe itch over most ov my body with feet being the worst effected with large red itchy lumps. After reading an article in the Diabetics Magazine about a person with similar problems and when dropped the itch disappeared so needless to say I dropped it after 5 months and all is clearing up except a swollen left foot and ankle which all started with the taking of Lantis
Does this happen regularly?
Posted Thu, 29 Aug 2013 in Diabetes
Answered by Dr. Ivan Rommstein 1 hour later
Hi and welcome to XXXXXXX Thanks for the query.
About 20% people experience arms and legs swelling after using lantis so this is common side effect,but however it should subside within 30 days after stopping it.
Although, you should check some other most common causes of legs swelling which are heart disorders, kidney disorder or localized causes(varicose veins, lyphedema). So do basic heart and kidney work up and leg ultrasound to verify circulation.
YOu take lot of medicines and some of these may have similar side effects so you should be aware of it too. YOu can ask your doctor to increase diuretics dosage or try with other diuretics.
Till you do tests, you should avoid long standing, reduce salt intake, regulate blood pressure and blood sugar and regulate body weight.
WIsh you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor